Learning Centre

Polarizability of a dielectric hemisphere

 |  Login

Show simple item record

dc.contributor Aalto-yliopisto fi
dc.contributor Aalto University en
dc.contributor.author Kettunen, Henrik
dc.contributor.author Wallén, Henrik
dc.contributor.author Sihvola, Ari
dc.date.accessioned 2015-04-20T09:00:40Z
dc.date.available 2015-04-20T09:00:40Z
dc.date.issued 2007
dc.identifier.citation Kettunen, Henrik & Wallén, Henrik & Sihvola, Ari. 2007. Polarizability of a dielectric hemisphere. Journal of Applied Physics. Volume 102, Issue 4. 7 pages. 0021-8979 (printed). DOI: 10.1063/1.2769288. en
dc.identifier.issn 0021-8979 (printed)
dc.identifier.uri https://aaltodoc.aalto.fi/handle/123456789/15697
dc.description.abstract This article presents a method for solving the polarizability of a dielectric hemispherical object as a function of its relative electric permittivity. The polarizability of a hemisphere depends on the direction of the exciting electric field. Therefore, the polarizability can be written as a dyadic consisting of two components, the axial and the transversal polarizabilities, which can be solved separately. The solution is based on an analytical approach where the electrostatic potential function is written as a series expansion. However, no closed-form solution for the coefficients of the series is found, so they must be solved from a matrix equation. This method provides very high accuracy. However, it requires construction of large matrices which consumes both time and memory. Therefore, approximative expressions for the polarizabilities with absolute error less than 10−5 are also presented. en
dc.format.extent 7 pages
dc.format.mimetype application/pdf en
dc.language.iso en en
dc.publisher AIP Publishing en
dc.relation.ispartofseries Journal of Applied Physics en
dc.relation.ispartofseries Volume 102, Issue 4
dc.rights © 2007 American Institute of Physics. This article may be downloaded for personal use only. Any other use requires prior permission of the author and the American Institute of Physics. http://scitation.aip.org/content/aip/journal/jap en
dc.subject.other Electrical engineering en
dc.title Polarizability of a dielectric hemisphere en
dc.type A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä fi
dc.description.version Peer reviewed en
dc.rights.holder American Institute of Physics
dc.contributor.school Sähkötekniikan korkeakoulu fi
dc.contributor.school School of Electrical Engineering en
dc.contributor.department Radiotieteen ja -tekniikan laitos fi
dc.contributor.department Department of Radio Science and Engineering en
dc.subject.keyword electromagnetic theory en
dc.subject.keyword polarizability en
dc.subject.keyword permittivity en
dc.subject.keyword electric fields en
dc.subject.keyword dielectrics en
dc.subject.keyword matrix equations en
dc.identifier.urn URN:NBN:fi:aalto-201504202353
dc.type.dcmitype text en
dc.identifier.doi 10.1063/1.2769288
dc.type.version Final published version en

Files in this item

This item appears in the following Collection(s)

Show simple item record

Search archive

Advanced Search

article-iconSubmit a publication